Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jul 10, 2007, 2:42 PM PDT for Amador County, Calaveras County, El Dorado County, California. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2007, 2:42 PM PDT (21:42 UTC)
- Expired
- Jul 10, 2007, 3:15 PM PDT
- In force
- 33 min
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
Counties Amador County, CA, Calaveras County, CA, El Dorado County, CA
The radar
The Sacramento radar (KDAX), 124 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 9.7 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1160 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 102145 SVRSTO CAC005-009-017-102215- /O.NEW.KSTO.SV.W.0003.070710T2142Z-070710T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 242 PM PDT TUE JUL 10 2007 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN AMADOR COUNTY IN CENTRAL CALIFORNIA... EXTREME NORTHEASTERN CALAVERAS COUNTY IN CENTRAL CALIFORNIA... EASTERN EL DORADO COUNTY IN CENTRAL CALIFORNIA... * UNTIL 315 PM PDT * AT 237 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A COUPLE SEVERE THUNDERSTORMS OVER THE SIERRA NEVADA . THIS STORM WAS LOCATED 6 MILES NORTHWEST OF KIT CARSON...OR ABOUT 7 MILES WEST OF KIRKWOOD...AND MOVING NORTHWEST AT 20 MPH. ANOTHER STORM IS LOCATED NEAR HIGHWAY 50 AND KYBURZ AND MOVING TO THE NORTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WHITE HALL AND 7 MILES NORTHEAST OF RIVERTON BY 250 PM PDT... HIGHWAY 50 NEAR KYBURZ AND PACIFIC HOUSE THESE STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS. LAT...LON 3840 12015 3866 12007 3895 12033 3874 12058 $$ HSO/KS
2 follow-up statements
000 WWUS56 KSTO 102159 SVSSTO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 257 PM PDT TUE JUL 10 2007 CAC005-009-017-102215- /O.CON.KSTO.SV.W.0003.000000T0000Z-070710T2215Z/ EL DORADO CA-CALAVERAS CA-AMADOR CA- 257 PM PDT TUE JUL 10 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM PDT FOR NORTHEASTERN AMADOR...EXTREME NORTHEASTERN CALAVERAS AND EASTERN EL DORADO COUNTIES... AT 254 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED ALONG HIGHWAY 50 NEAR KYBURZ...OR ABOUT 12 MILES NORTHWEST OF KIRKWOOD...MOVING NORTHWEST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN EL DORADO COUNTY NORTH OF KYBURZ AT 310 PM PDT LAT...LON 3840 12015 3866 12007 3901 12031 3881 12060 $$ HSO
000 WWUS56 KSTO 102216 SVSSTO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 314 PM PDT TUE JUL 10 2007 CAC005-009-017-102224- /O.EXP.KSTO.SV.W.0003.000000T0000Z-070710T2215Z/ EL DORADO CA-CALAVERAS CA-AMADOR CA- 314 PM PDT TUE JUL 10 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN AMADOR...EXTREME NORTHEASTERN CALAVERAS AND EASTERN EL DORADO COUNTIES EXPIRES AT 315 PM PDT... THE SEVERE THUNDERSTORM HAS MOVED NORTH OF HIGHWAY 50 AND STARTED TO WEAKEN. THIS STORM IS WEAKENING BUT MAY STILL PRODUCE LOCALLY GUSTY WINDS AND PEA TO MARBLE SIZE HAIL HAS IT MOVES NORTHWEST THROUGH RURAL PORTIONS OF THE HIGHER ELEVATIONS OF NORTHERN EL DORADO COUNTY. ADDITIONAL THUNDERSTORMS ARE EXPECTED OVER THE SIERRA THROUGH THIS EVENING. LAT...LON 3840 12015 3866 12007 3901 12031 3881 12060 $$ HSO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 9:00 AM PDT, 5 hours 42 minutes earlier.
Area forecast discussion, Jul 10, 9:00 AM PDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PDT TUE JUL 10 2007 .DISCUSSION... CALIFORNIA REMAINS CAUGHT BETWEEN AN UPPER LOW OFF THE COAST AND A RIDGE OF HIGH PRESSURE OVER THE FOUR-CORNERS AREA. THIS IS ALREADY ENTRAINING SUB-TROPICAL MOISTURE INTO SOUTHERN CALIFORNIA FROM THE SOUTH WITH THE LEADING EDGE OF THE CLOUD MASS ALREADY MOVING IN TO NORTHERN SAN JOAQUIN VALLEY THIS MORNING. THIS MOISTURE IS COMING INTO A DRY AIR MASS WHICH WILL BE UNSTABLE AS IT CONTINUES TO MOVE THROUGH NORTHERN CALIFORNIA TODAY. CONDITIONS SEEM RIPE TO DEVELOP DEEP AND MOIST CONVECTIVE ACTIVITY FOR OUR ZONES BY THIS AFTERNOON. INITIALLY ANY THUNDERSTORMS WILL LIKELY PRODUCE DRY LIGHTNING THAT WILL INCREASE WILDFIRE RISK OVER DRY FUELS. AVAILABLE PRECIPITABLE MOISTURE WILL INCREASE LATER IN THE DAY...WHICH COULD PROVIDE RAIN SHOWERS WITH THE THUNDERSTORMS...DECREASING THE FIRE THREAT. THIS ACTIVITY WILL MOVE NORTH DURING THE NIGHT WHICH COULD KEEP THREATS OF DIURNAL THUNDERSTORMS OVERNIGHT. THE UPPER LOW WILL MOVE NORTH AND WEST BY WEDNESDAY AND CHANCES OF CONVECTIVE ACTIVITY SHOULD BE MAINLY OVER HIGHER ELEVATIONS WEDNESDAY AFTERNOON AND EVENING. FOR THURSDAY THE UPPER LOW CONTINUES TO MIGRATE NORTH WHICH WILL CAUSE IT TO BE ABSORBED INTO THE LONG-WAVE TROUGH IN THE EASTERN PACIFIC THAT WILL REDUCE THE CHANCES OF THUNDERSTORMS TO MAINLY ACROSS THE SIERRA NEVADA CRESTS. BY FRIDAY THE RIDGE TO OUR EAST WILL REBUILD STRONG ENOUGH TO KEEP ANY CHANCES FOR SHOWERS OR THUNDERSTORMS OUT OF OUR AREA THROUGH THE BEGINNING OF NEXT WEEK. RANDELL C. HARTLEY && .AVIATION... INCREASING MONSOONAL MOISTURE TODAY WILL BRING CHANCES OF SCATTERED THUNDERSTORMS TO THE MOUNTAINS WITH ISOLATED THUNDERSTORMS POSSIBLE IN THE CENTRAL VALLEY AND FOOTHILLS THIS AFTERNOON AND EVENING THAT MAY CREATE LCL IFR CIGS DUE TO SHRA AND GS. VFR CONDITIONS WITH MID AND HIGH CLOUDS EXPECTED OUTSIDE OF THUNDERSTORMS. MARINE LAYER IS AROUND 2000 FEET AND AREAS OF MVFR CIGS WILL BURN BACK TO THE OCEAN NEAR 18Z. && .STO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH... ...FROM 1 PM THIS AFTERNOON THROUGH MIDNIGHT TONIGHT...FOR THE EASTERN PORTION OF THE SHASTA/TRINITY NATIONAL FOREST...BURNEY BASIN AND THE NORTHEAST PLATEAU IN SHASTA COUNTY INCLUDING THE NORTHWESTERN PORTION OF LASSEN NATIONAL FOREST NORTH OF LASSEN PARK...STANISLAUS NATIONAL FOREST WEST OF THE SIERRA CREST... NORTHERN SIERRA INCLUDING LASSEN NATIONAL PARK AND THE PLUMAS AND LASSEN NATIONAL FORESTS WEST OF THE SIERRA CREST...AND THE TAHOE AND ELDORADO NATIONAL FORESTS WEST OF THE SIERRA CREST. ...FROM 8 PM THIS EVENING THROUGH MIDNIGHT TONIGHT...FOR THE NORTHERN SIERRA FOOTHILLS FROM 1000 TO 3000 FEET MSL INCLUDING PORTIONS OF THE SHASTA...TRINITY AND BUTTE UNITS. &&
Hazardous weather outlook, Jul 10, 11:00 AM PDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 1100 AM PDT TUE JUL 10 2007 CAZ013>019-063-064-066>069-111400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 1100 AM PDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY UPPER LOW PRESSURE OFF THE CALIFORNIA COAST WILL DRAW SUBTROPICAL MOISTURE INTO NORTHERN CALIFORNIA TODAY INTO TONIGHT BRINGING A THREAT OF THUNDERSTORMS. VERY DRY FUELS ARE ALREADY IN PLACE SO THE POTENTIAL EXISTS FOR FIRES FROM LIGHTNING MAINLY FOR THE FAR NORTHERN WEST SLOPES OF THE SIERRA NEVADA MOUNTAINS AND FOOTHILLS NORTH TO THE BURNEY BASIN...THEREFORE A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS. * RED FLAG WARNING.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE OVER THE COASTAL AND NORTHERN INTERIOR MOUNTAINS...SIERRA NEVADA AND FOOTHILLS WEDNESDAY WITH A SLIGHT CHANCE OVER THE SIERRA NEVADA THURSDAY OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED THROUGH NEXT MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:33 AM PDT | Red Flag Warning | STO | 11 hr | |
| Jul 10, 4:13 PM PDT | Severe Thunderstorm Warning | STO | Shasta | 32 min |
| Jul 10, 4:43 PM PDT | Severe Thunderstorm Warning | STO | Shasta | 32 min |
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.